Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Pacifica002: Tapering gabapentin, multiple psych drugs


Pacifica002

Recommended Posts

I have been through quite a lot with polydrugging. In April 2015, I went off Prozac. Then in May 2015, started a fairly rapid taper off 2mg clonazepam and 1800mg gabapentin around the same time, but I ultimately came off gabapentin first. I had no idea this was not a good idea.

 

A month later I went into an acute wirhdrawal hell after discontinuing the benzo. This lasted for 8 weeks before reinstating 300mg Gabapentin and 25mg Zoloft. (Staying on the Zoloft indefinitely).

 

I finally got stable from the benzo withdrawal around 2 months ago. (6 months after discontinuing clonazepam). I thought I could proceed with the gabapentin.

 

I tried to taper the gabapentin. I thought since it's a "low dose" I could cut 100mg from my gabapentin over two weeks. Felt fine, so tapered 25. Terrible, horrific withdrawal. Reinstated to 200mg 1 day later and waiting to stabilize. It is very up and down with Windows and waves.

 

My question is, how long should it take to stabilize? I'm afraid I will never get off the gabapentin. I refuse to put myself in withdrawal again. I now plan to taper by 5 percent every few months. But any advice would be great.

 

I am also 8 weeks pregnant.

-Discontinued prozac in April 2015 (on it since 2007, before that, many SSRI's since age 13)
-Tapered off 1800mg gralise (xr gabapentin) April-August 2015 (on Grailse or gabapentin since 2012)
-Tapered off 2mg Klonopin May-September 2015 (on Klonopin since 2009)
-started Zoloft 25mg Oct 2015 during acute benzo wirhdrawal
-Reinstated 300mg gabapentin Oct 2015

Now trying to taper gabapentin

Link to comment
  • Moderator Emeritus

Welcome Pacifica,

Congratulations on your pregnancy  :) 

 

I'm sorry to hear about what you are going through, thank you for filling in your signature, that makes it easy for us to see your situation at a glance. If you would add when you started taking Prozac and Klonopin that would be even better. Also, how did you taper off them?

 

Its impossible to estimate how long it will take before you stabilize now, everyone is different and you have been through a lot of drug changes over the last year. You may in fact still be experiencing some benzo withdrawal, which the zoloft and gabapentin might be partially cushioning.

 

Normally, I might be suggesting options like updosing and long holds, with the focus on giving yourself time to stabilize then taper slowly and carefully so as to avoid withdrawal syndrome. But the fact that you are pregnant complicates your situation. On a positive note, you're on low doses of both Zoloft and Gabapentin, so that does lower the risks for harm to your baby as I understand it.

 

Perhaps others who have been in a similar situation will chime in and offer some suggestions, but for now I'll post some links for you to have a look through.

 

Antidepressants during Pregnancy - Surviving Antidepressants

 

About reinstating and stabilizing to stop withdrawal symptoms

 

What is withdrawal syndrome?

 

Tips for tapering off Neurontin (gabapentin)

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again. I’m glad you found us, we’re here to support you.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Thank you! 

I am actually feeling better today...Maybe i have stabilized. I felt bad yesterday but I am wondering if its because I took tums within a few hours of my gabapentin. It's hard to say. I am also wondering if my pregnancy hormones are re-sensitizing my nervous system. 

 

I have decided to remain stable on 200mg for a month or two, because the benefits of NOT being an acute withdrawal to me and remaining on low doses, far outweigh the risks of doing rapid tapers. I just don't see any point in rushing this. I want to enjoy my pregnancy. 

 

I used dry cuts to taper the other meds. I didn't even taper the prozac, just went off.  I will add this to my signature, but I was on Klonopin for 7 years, and prozac for about 10. Before that, was on and off various doses of different SSRIS since i was 14 years old. (thanks mom and dad). 

 

Thanks for all the helpful links.

-Discontinued prozac in April 2015 (on it since 2007, before that, many SSRI's since age 13)
-Tapered off 1800mg gralise (xr gabapentin) April-August 2015 (on Grailse or gabapentin since 2012)
-Tapered off 2mg Klonopin May-September 2015 (on Klonopin since 2009)
-started Zoloft 25mg Oct 2015 during acute benzo wirhdrawal
-Reinstated 300mg gabapentin Oct 2015

Now trying to taper gabapentin

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy